Addiction: Substance Abuse Community
Allergic to Vicodin/Norco and Suboxone...
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Allergic to Vicodin/Norco and Suboxone...

This is more of a statement than anything else and I guess in the end it's a good thing.  I've been taking Vicodin/Norco for 14+ years.  I was off of it for nearly 2 years and then went back on it because of kidney stones.  I felt better on Vicodin than off, I discovered.  The problem is, to keep feeling good, you always have to increase the dosage.  That's not good at all for many reasons....the worst is your body will eventually shut down if you keep doing this.

Well I did some looking around and found that some doctors were treating people with Suboxone for depression.  It has been shown to actually help people.  I asked my doctor to try this and he agreed.  When I first started taking this, I didn't like it at all.  I was anxious and I had a problem breathing a little bit.  I thought this was just something that would go away....and it did.  Well I was on Sub for about two months and then I had a really hard time breathing!  So much so that I thought I'd have to go to the ER.  I didn't but I tested it quite a few times.  Initially when this happened, I was abusing it a little.  I had done it before and nothing happened.

Going back a few months...something similar happened to me when I first started taking Vicodin again.  I did this because of kidney stones initially.  I had a really hard time breathing and it felt like something was squeezing my heart.  I asked my cardiologist if Vicodin could be causing this and he said no.  Well, it started exactly when I started taking the Vicodin.  I thought it strange, but hey, doctors know more than you right.....uh yeah.....right.  This lasted for about 2 months and then it went away almost completely.  The docs wouldn't refill my Vicodin and everything that I still had...what little I had...went away.  They refilled my Vics again but the breathing problem didn't come back.

So I started taking Suboxone and like I said I had the breathing problems at first and it went away.  I was abusing it sometimes and it was OK.  Anyway after two months I had a breathing attack and the sensation that something was squeezing my heart.  Anyway it didn't just go away.  In fact with the Sub, it would often get worst after 4 to 8 hours.  It would take 12+ hours to get better.  Anyway even when I took it as prescribed it wouldn't go away.  At best, it would get better but not go away and after I'd take a dose, it would come back again, although not as bad as the first time...it was still bad enough!  Anyway it seems that my body has changed and while I can take Vicodin/Norco, I have some trouble breathing.  It's not too bad with Vicodin but clearly my body doesn't like it anymore.  Oh and when it was pretty bad with the Sub, I also had some edema on my left ankle.

When I did go to the ER last year with the original breathing and heart problem...although they didn't find anything, I was told to look for swelling in the extremities.  So when I found this, I was shocked.  Maybe my heart is fine...at least that's what the Angiogram said....I had that done last year.  I think if I continue to take Suboxone and even Vicodin/Norco longterm, I think it will kill me.  I've prayed so many times that God would help me stop somehow.  Well, it seems He's answered my prayers!  I can no longer take this stuff anymore.  There's part of me that does wish I could take the Sub though as it seemed like it helped me, but ultimately it's not.  No matter what good it did for me, I clearly can't take it.  I have a very bad reaction to the Suboxone!
Related Discussions
6 Comments Post a Comment
Blank
Avatar_f_tn
I don't and can't know what was happening to you but you know opiates depress respiration right?  Everyone's threshold is different but taking an opiate above the recommended dose will present a feeling of difficulty with breathing. This is especially true with Suboxone. It's very strong and has a long half life so even if you don't take more on any given day,there is still some in your system.

It's great that you've stopped the pills,though! Good luck!
Blank
696149_tn?1314324559
The thing is after the first event with the Sub and I started back to taking what I was prescribed, the breathing problems was still there!  This is two weeks after the even with the Sub, so it shows I'm allergic to it.  If I wasn't it wouldn't be that way that long after.  I know Sub has a long half life but not that long.  I'm allergic to both now though too.  I haven't stopped the Vicodin yet.  I'm gonna finish the bottle.  Why don't I just quit...well I'm addicted, but I still feel the breathing problem a little bit.  It's not like the Sub, but it's still there.  I might or might not take Sub for a couple days after the Vic and Norco is gone...it all depends on how bad the breathing is with it.  After everything is gone though, it's really gone for good.  I like to breath normal again!
Blank
Avatar_f_tn
Just took norco before sleep, bad idea.. Can't breathe I love my girlfriend.. Pray for me, could hardly finish young this without closing eyes a few times l love you all.. Wish all look. Never take pain meds before you sleep. More people die in their sleep than awake.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Addiction Answerers
480448_tn?1397235344
Blank
nursegirl6572
PA
1970885_tn?1385151576
Blank
kyle505
Sacramento, CA
3092482_tn?1383176848
Blank
weaver71
CA
2083449_tn?1381358308
Blank
Sonrissa
NV
5347058_tn?1381192026
Blank
ariley13
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN